MAUDE Adverse Event Report: ARTHROCARE CORP. PERC DC; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. PERC DC; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number SDC01-01
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during use inside the patient, the tip of the wand broke.Surgeon confirmed there were no broken pieces left inside the patient.The procedure was completed with a s+n back up device.No significant delay and no patient injury or other complications were reported.
 
Additional Manufacturer Narrative
H6 the reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found similar reported events.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A clinical review states per the complaint details, the surgeon confirmed there were no broken pieces left inside of the patient.Based on the information provided, the procedure was completed with a s+n back up device with no significant delay.Since there were no patient injuries or other complications reported, no further clinical/medical assessment is warranted at this time.Should any additional medical information be provided, this complaint would be re-assessed.There was no relationship found between the device and the reported event.The complaint was not confirmed.Factors that could have contributed to the reported event include: (1) hitting the device tip against a hard surface.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
PERC DC
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12502254
Report Number3006524618-2021-00927
Device Sequence Number14296707
Product Code GEI
UDI-Device Identifier00817470006162
UDI-Public00817470006162
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/03/2022
Device Model NumberSDC01-01
Device Catalogue NumberSDC01-01
Device Lot Number2035120
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2021
Supplement Date Received by Manufacturer08/02/2022
Initial Report FDA Received Date09/20/2021
Supplement Report FDA Received Date08/03/2022
Date Device Manufactured06/03/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown